Alert archive / Nebraska / Red Flag Warnings in 2020
Red Flag Warning 18, NWS North Platte, NE
NWS North Platte, NE issued this red flag warning at Oct 9, 2020, 1:56 PM MDT for 11 counties in Nebraska. It took effect at Oct 10, 2020, 12:00 PM MDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 9, 2020, 1:56 PM MDT (19:56 UTC)
- In effect from
- Oct 10, 2020, 12:00 PM MDT
- Expired
- Oct 10, 2020, 7:00 PM MDT
- In force
- 7 hr
- Issued by
- NWS North Platte, NE
Counties Arthur County, NE, Chase County, NE, Cherry County, NE, Deuel County, NE, Garden County, NE, Grant County, NE, Hayes County, NE, Keith County, NE, Lincoln County, NE, Perkins County, NE, Sheridan County, NE
The radar
The North Platte radar (KLNX), 110 km from the middle of the area, began a volume at 19:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 7.9 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3184 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
129
WWUS83 KLBF 091956
RFWLBF
URGENT - FIRE WEATHER MESSAGE
National Weather Service North Platte NE
256 PM CDT Fri Oct 9 2020
...RED FLAG WARNING IN EFFECT FOR SATURDAY AFTERNOON FOR THE
EASTERN PANHANDLE...WESTERN SANDHILLS AND FAR SOUTHWESTERN
NEBRASKA...
...FIRE WEATHER WATCH FOR THE PANHANDLE...CENTRAL AND WESTERN
SANDHILLS AND SOUTHWESTERN NEBRASKA FOR SUNDAY...
.Continued warm, windy and dry conditions are expected Saturday
afternoon and Sunday afternoon for a large portion of western
Nebraska.
NEZ204-101000-
/O.UPG.KLBF.FW.A.0010.201010T1800Z-201011T0100Z/
/O.NEW.KLBF.FW.W.0018.201010T1800Z-201011T0100Z/
/O.NEW.KLBF.FW.A.0011.201011T1800Z-201012T0100Z/
Eastern Panhandle/Crescent Lake NWR-
156 PM MDT Fri Oct 9 2020
...RED FLAG WARNING IN EFFECT FROM 1 PM CT TO 7 PM CT SATURDAY
FOR LOW RELATIVE HUMIDITY AND GUSTY WINDS FOR THE EASTERN NEBRASKA
PANHANDLE...FAR SOUTHWESTERN NEBRASKA AND THE WESTERN SANDHILLS...
...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH
EARLY SUNDAY EVENING FOR LOW RELATIVE HUMIDITY AND GUSTY WINDS
FOR THE EASTERN NEBRASKA PANHANDLE...CENTRAL AND WESTERN SANDHILLS
AND SOUTHWESTERN NEBRASKA...
The National Weather Service in North Platte has issued a Red
Flag Warning for low relative humidity and gusty winds, which is
in effect from noon to 7 PM MDT Saturday.
A Fire Weather Watch has also been issued. This Fire Weather
Watch for low relative humidity and gusty winds is in effect from
Sunday afternoon through early Sunday evening.
* Affected Area...In NEZ204...Fire Weather Zone 204 Eastern
Panhandle/Crescent Lake NWR.
* Winds...Saturday: Southerly 20 to 30 MPH gusts to 35 MPH.
Sunday: West 25 to 35 mph with gusts up to 45 mph.
* Relative Humidity...As low as 16 percent Saturday.
As low as 17 percent Sunday.
* Temperatures...In the lower to mid 80s Saturday.
In the upper 70s to lower 80s Sunday.
* Impacts...Any fire start will be capable of spreading rapidly
and may exhibit extreme behavior.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.
A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.
&&
$$
NEZ210-101000-
/O.NEW.KLBF.FW.W.0018.201010T1800Z-201011T0100Z/
/O.NEW.KLBF.FW.A.0011.201011T1800Z-201012T0100Z/
Frenchman Basin-
156 PM MDT Fri Oct 9 2020
....RED FLAG WARNING IN EFFECT FROM 1 PM CT TO 7 PM CT SATURDAY
FOR LOW RELATIVE HUMIDITY AND GUSTY WINDS FOR THE EASTERN NEBRASKA
PANHANDLE...FAR SOUTHWESTERN NEBRASKA AND THE WESTERN SANDHILLS...
...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH
EARLY SUNDAY EVENING FOR LOW RELATIVE HUMIDITY AND GUSTY WINDS
FOR THE EASTERN NEBRASKA PANHANDLE...CENTRAL AND WESTERN SANDHILLS
AND SOUTHWESTERN NEBRASKA...
The National Weather Service in North Platte has issued a Red
Flag Warning for low relative humidity and gusty winds, which is
in effect from noon to 7 PM MDT Saturday.
A Fire Weather Watch has also been issued. This Fire Weather
Watch for low relative humidity and gusty winds is in effect from
Sunday afternoon through early Sunday evening.
* Affected Area...In NEZ210...Fire Weather Zone 210 Frenchman
Basin.
* Winds...Saturday: Southerly 15 to 25 MPH gusts to 30 MPH.
Sunday: West 20 to 30 mph with gusts up to 35 mph.
* Relative Humidity...As low as 17 percent Saturday. As low as 15
percent Sunday.
* Temperatures...In the mid 80s Saturday and Sunday.
* Impacts...Any fire start will be capable of spreading rapidly
and may exhibit extreme behavior.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.
A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.
&&
$$
NEZ206-101000-
/O.NEW.KLBF.FW.A.0011.201011T1800Z-201012T0100Z/
Sandhills/Valentine NWR/Nebraska National Forest-
256 PM CDT Fri Oct 9 2020
...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH
EARLY SUNDAY EVENING FOR LOW RELATIVE HUMIDITY AND GUSTY WINDS
FOR THE EASTERN NEBRASKA PANHANDLE...CENTRAL AND WESTERN SANDHILLS
AND SOUTHWESTERN NEBRASKA...
* Affected Area...In NEZ206...Fire Weather Zone 206
Sandhills/Valentine NWR/Nebraska National Forest.
* Winds...West 20 to 30 mph with gusts up to 40 mph.
* Relative Humidity...As low as 17 percent.
* Temperatures...In the lower to mid 80s.
* Impacts...Any fire start could be capable of spreading rapidly
and may exhibit extreme behavior.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Fire Weather Watch means that critical fire weather conditions
are possible. Listen for later forecasts and possible Red Flag
Warnings.
&&
$$
http://weather.gov/LBF3 follow-up statements
336 WWUS83 KLBF 100814 RFWLBF URGENT - FIRE WEATHER MESSAGE National Weather Service North Platte NE 314 AM CDT Sat Oct 10 2020 ...RED FLAG WARNING IN EFFECT FOR SATURDAY AFTERNOON FOR THE EASTERN PANHANDLE...WESTERN SANDHILLS AND FAR SOUTHWESTERN NEBRASKA... ...RED FLAG WARNING IN EFFECT FOR SUNDAY AFTERNOON FOR SOUTHWESTERN NEBRASKA... ...FIRE WEATHER WATCH FOR THE PANHANDLE...CENTRAL AND WESTERN SANDHILLS FOR SUNDAY... .Continued warm, windy and dry conditions are expected Saturday afternoon and Sunday afternoon for a large portion of western Nebraska. NEZ210-102215- /O.UPG.KLBF.FW.A.0011.201011T1800Z-201012T0100Z/ /O.NEW.KLBF.FW.W.0019.201011T1800Z-201012T0100Z/ /O.CON.KLBF.FW.W.0018.201010T1800Z-201011T0100Z/ Frenchman Basin- 214 AM MDT Sat Oct 10 2020 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 7 PM MDT THIS EVENING FOR LOW RELATIVE HUMIDITY AND GUSTY WINDS FOR THE EASTERN NEBRASKA PANHANDLE...FAR SOUTHWESTERN NEBRASKA AND THE WESTERN SANDHILLS... ...RED FLAG WARNING IN EFFECT FROM NOON TO 7 PM MDT SUNDAY FOR WIND AND LOW RELATIVE HUMIDITY ACROSS PERKINS, CHASE, HAYES, AND SOUTHWESTERN LINCOLN COUNTIES... The National Weather Service in North Platte has issued a Red Flag Warning FOR WIND AND LOW RELATIVE HUMIDITY, which is in effect from noon to 7 PM MDT Sunday. The Fire Weather Watch is no longer in effect. * Affected Area...In NEZ210...Fire Weather Zone 210 Frenchman Basin. * Winds...Saturday, southeasterly 15 to 20 mph with gusts up to 25 mph, becoming northwesterly Sunday afternoon and increasing to 20 to 30 mph with gusts to 40 mph. * Relative Humidity...As low as 14 percent. * Temperatures...In the middle 80s. * Impacts...Any fire start will be capable of spreading rapidly and may exhibit extreme behavior. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ NEZ219-102215- /O.NEW.KLBF.FW.W.0019.201011T1800Z-201012T0100Z/ Loess Plains- 314 AM CDT Sat Oct 10 2020 ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 8 PM CDT SUNDAY FOR WIND AND LOW RELATIVE HUMIDITY ACROSS FRONTIER AND SOUTHEASTERN LINCOLN COUNTIES... The National Weather Service in North Platte has issued a Red Flag Warning FOR WIND AND LOW RELATIVE HUMIDITY, which is in effect from 1 PM to 8 PM CDT Sunday. * Affected Area...In NEZ219...Fire Weather Zone 219 Loess Plains. * Winds...Northwest 20 to 30 mph with gusts up to 40 mph. * Relative Humidity...As low as 14 percent. * Temperatures...In the upper 80s. * Impacts...Any fire start will be capable of spreading rapidly and may exhibit extreme behavior. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ NEZ204-102215- /O.CON.KLBF.FW.W.0018.201010T1800Z-201011T0100Z/ /O.CON.KLBF.FW.A.0011.201011T1800Z-201012T0100Z/ Eastern Panhandle/Crescent Lake NWR- 214 AM MDT Sat Oct 10 2020 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 7 PM MDT THIS EVENING FOR LOW RELATIVE HUMIDITY AND GUSTY WINDS FOR THE EASTERN NEBRASKA PANHANDLE...FAR SOUTHWESTERN NEBRASKA AND THE WESTERN SANDHILLS... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING FOR LOW RELATIVE HUMIDITY AND GUSTY WINDS FOR THE EASTERN NEBRASKA PANHANDLE...CENTRAL AND WESTERN SANDHILLS AND SOUTHWESTERN NEBRASKA... * Affected Area...In NEZ204...Fire Weather Zone 204 Eastern Panhandle/Crescent Lake NWR. * Winds...Southeasterly 15 to 20 mph with gusts up to 30 mph. * Relative Humidity...As low as 14 percent. * Temperatures...In the middle 80s. * Impacts...Any fire start will be capable of spreading rapidly and may exhibit extreme behavior. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ NEZ206-102215- /O.CON.KLBF.FW.A.0011.201011T1800Z-201012T0100Z/ Sandhills/Valentine NWR/Nebraska National Forest- 314 AM CDT Sat Oct 10 2020 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING FOR LOW RELATIVE HUMIDITY AND GUSTY WINDS FOR THE EASTERN NEBRASKA PANHANDLE...CENTRAL AND WESTERN SANDHILLS AND SOUTHWESTERN NEBRASKA... * Affected Area...In NEZ206...Fire Weather Zone 206 Sandhills/Valentine NWR/Nebraska National Forest. * Winds...Northwest 15 to 25 mph with gusts up to 40 mph. * Relative Humidity...Around 20 to 25 percent. * Temperatures...In the lower 80s. * Impacts...Any fire start could be capable of spreading rapidly and may exhibit extreme behavior. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are possible. Listen for later forecasts and possible Red Flag Warnings. && $$ http://weather.gov/LBF
049 WWUS83 KLBF 101940 RFWLBF URGENT - FIRE WEATHER MESSAGE National Weather Service North Platte NE 240 PM CDT Sat Oct 10 2020 ...RED FLAG WARNING IN EFFECT FOR SATURDAY AFTERNOON FOR THE EASTERN PANHANDLE...WESTERN SANDHILLS AND FAR SOUTHWESTERN NEBRASKA... ...RED FLAG WARNING IN EFFECT FOR SUNDAY AFTERNOON FOR SOUTHWESTERN NEBRASKA... Dry conditions and gusty winds will lead to critical fire weather conditions across the eastern Panhandle, western Sandhills and southwestern Nebraska This afternoon and then again on Sunday afternoon. NEZ206-102045- /O.CAN.KLBF.FW.A.0011.201011T1800Z-201012T0100Z/ Sandhills/Valentine NWR/Nebraska National Forest- 240 PM CDT Sat Oct 10 2020 The National Weather Service in North Platte has cancelled the Fire Weather Watch. $$ NEZ204-110945- /O.UPG.KLBF.FW.A.0011.201011T1800Z-201012T0100Z/ /O.EXA.KLBF.FW.W.0019.201011T1800Z-201012T0100Z/ /O.CON.KLBF.FW.W.0018.000000T0000Z-201011T0100Z/ Eastern Panhandle/Crescent Lake NWR- 140 PM MDT Sat Oct 10 2020 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING FOR LOW RELATIVE HUMIDITY AND GUSTY WINDS FOR THE EASTERN NEBRASKA PANHANDLE AND THE WESTERN SANDHILLS... ...RED FLAG WARNING IN EFFECT FROM NOON TO 7 PM MDT SUNDAY FOR LOW RELATIVE HUMIDITY AND GUSTY WINDS FOR THE EASTERN PANHANDLE AND WESTERN SANDHILLS... The National Weather Service in North Platte has issued a Red Flag Warning for low relative humidity and gusty winds, which is in effect from noon to 7 PM MDT Sunday. The Fire Weather Watch is no longer in effect. * Affected Area...In NEZ204...Fire Weather Zone 204 Eastern Panhandle/Crescent Lake NWR. * Winds...This afternoon: South 15 to 25 MPH gusts to 30 MPH Sunday: West to northwest 25 to 35 mph with gusts up to 50 mph. * Relative Humidity...As low as 15 percent this afternoon and Sunday. * Temperatures...In the mid 80s. * Impacts...Any fire start will be capable of spreading rapidly and may exhibit extreme behavior. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ NEZ210-110945- /O.CON.KLBF.FW.W.0018.000000T0000Z-201011T0100Z/ /O.CON.KLBF.FW.W.0019.201011T1800Z-201012T0100Z/ Frenchman Basin- 140 PM MDT Sat Oct 10 2020 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING FOR LOW RELATIVE HUMIDITY AND GUSTY WINDS FOR FAR SOUTHWESTERN NEBRASKA... ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 7 PM MDT SUNDAY FOR LOW RELATIVE HUMIDITY AND GUSTY WINDS FOR FAR SOUTHWESTERN NEBRASKA... * Affected Area...In NEZ210...Fire Weather Zone 210 Frenchman Basin. * Winds...This afternoon: Southeast 15 to 25 mph with gusts up to 30 mph. Sunday: Northwest 20 to 30 MPH with gusts up to 45 MPH. * Relative Humidity...This Afternoon: As low as 18 percent. Sunday: As low as 12 percent. * Temperatures...In the mid 80s. * Impacts...Any fire start will be capable of spreading rapidly and may exhibit extreme behavior. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ NEZ219-110945- /O.CON.KLBF.FW.W.0019.201011T1800Z-201012T0100Z/ Loess Plains- 240 PM CDT Sat Oct 10 2020 ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM TO 8 PM CDT SUNDAY FOR WIND AND LOW RELATIVE HUMIDITY ACROSS FRONTIER AND SOUTHEASTERN LINCOLN COUNTIES... * Affected Area...In NEZ219...Fire Weather Zone 219 Loess Plains. * Winds...Northwest 20 to 30 mph with gusts up to 45 mph. * Relative Humidity...As low as 14 percent. * Temperatures...In the mid 80s. * Impacts...Any fire start will be capable of spreading rapidly and may exhibit extreme behavior. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ http://weather.gov/LBF
359 WWUS83 KLBF 110059 RFWLBF URGENT - FIRE WEATHER MESSAGE National Weather Service North Platte NE 759 PM CDT Sat Oct 10 2020 ...RED FLAG WARNING WILL EXPIRE AT 7 PM MDT FOR THE EASTERN PANHANDLE...WESTERN SANDHILLS AND FAR SOUTHWESTERN NEBRASKA... ...RED FLAG WARNING IN EFFECT FOR SUNDAY AFTERNOON FOR SOUTHWESTERN NEBRASKA... Dry conditions and gusty winds will lead to critical fire weather conditions across the eastern Panhandle, western Sandhills and southwestern Nebraska This afternoon and then again on Sunday afternoon. NEZ204-210-111500- /O.EXP.KLBF.FW.W.0018.000000T0000Z-201011T0100Z/ /O.CON.KLBF.FW.W.0019.201011T1800Z-201012T0100Z/ Eastern Panhandle/Crescent Lake NWR-Frenchman Basin- 659 PM MDT Sat Oct 10 2020 ...RED FLAG WARNING WILL EXPIRE AT 7 PM MDT THIS EVENING FOR LOW RELATIVE HUMIDITY AND GUSTY WINDS FOR THE EASTERN PANHANDLE AND WESTERN SANDHILLS... ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 7 PM MDT SUNDAY FOR LOW RELATIVE HUMIDITY AND GUSTY WINDS FOR THE EASTERN PANHANDLE AND WESTERN SANDHILLS... * Affected Area...In NEZ204...Fire Weather Zone 204 Eastern Panhandle/Crescent Lake NWR. In NEZ210...Fire Weather Zone 210 Frenchman Basin. * Winds...Southwest 20 to 30 mph with gusts up to 45 mph. * Relative Humidity...As low as 15 percent. * Temperatures...In the mid 60s. * Impacts...Any fire start will be capable of spreading rapidly and may exhibit extreme behavior. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ NEZ219-111500- /O.CON.KLBF.FW.W.0019.201011T1800Z-201012T0100Z/ Loess Plains- 759 PM CDT Sat Oct 10 2020 ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM TO 8 PM CDT SUNDAY FOR LOW RELATIVE HUMIDITY AND GUSTY WINDS FOR FRONTIER AND SOUTHEASTERN LINCOLN COUNTIES... * Affected Area...In NEZ219...Fire Weather Zone 219 Loess Plains. * Winds...Northwest 20 to 30 mph with gusts up to 45 mph. * Relative Humidity...As low as 14 percent. * Temperatures...In the mid 70s. * Impacts...Any fire start will be capable of spreading rapidly and may exhibit extreme behavior. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ http://weather.gov/LBF
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this red flag warning went out at Oct 9, 11:41 AM MDT, 2 hours 15 minutes earlier.
Area forecast discussion, Oct 9, 11:41 AM MDT, 2 hours 15 minutes before
Area Forecast Discussion National Weather Service North Platte NE 1241 PM CDT Fri Oct 9 2020 .SHORT TERM...(Today through Saturday) Issued at 345 AM CDT Fri Oct 9 2020 Record high temps Friday followed by returning critical fire weather conditions Saturday are on tap for the short term. A surface trough axis will slowly transition through the CWA this afternoon, and will lead to a wind shift from SW to NW with its passage. This will promote deep layer mixing both ahead of and behind this boundary, and will translate to very low RH values Friday afternoon. In fact, a wide area of sub 10% look likely, given the degree of mixing anticipated. Luckily, winds look rather weak in the vicinity of the trough axis during the afternoon, with gusts expected to remain near 15mph. As such, will forgo any fire wx headlines for today. H85 temps will be near the climatological max Friday afternoon and high temperatures are expected to soar into the 90s across southwest and central Nebraska. Currently forecasted high temps would tie or break records at LBF, BBW, and IML. A cold front is progged to then drop through the area Friday evening, albeit briefly. This passage will be dry with very little in the way of moisture to work with. The front is expected to lift back north as a warm front during the day Saturday, and again deep mixing is expected south of the boundary. This leads again to critical RH values across the Panhandle and the western Sandhills. As this happens, a low will begin to eject across Alberta/Saskatchewan, and will lead to an increasing pressure gradient with the approach of the trough axis. With the stronger winds overlapping low RHs Saturday, have issued a Fire Weather Watch for Zone 204. .LONG TERM...(Saturday night through Thursday) Issued at 345 AM CDT Fri Oct 9 2020 Attention then turns to the upper low as it ejects across the Northern Plains/Southern Canada and associated precipitation chances. There still appears to be some disagreement in model solutions, with the GFS stronger with the system as it passes and the EURO slightly weaker. Both model solutions show a transition to a negative tilt shortly after the primary trough axis traverses the CWA, and will likely lead to keeping the better precipitation chances/higher QPFs just to the east of the area. Forecast soundings show quite a bit of dry air below H7, and believe this will help to temper accumulations. As a consequence, have lowered QPFs, with generally around 0.1" expected at the higher end. The best chances to see light accumulations appears to be east of an Ainsworth to Broken Bow line. There appears to be at least some potential for lightning with these showers, though confidence in this is low as the best instability looks to remain east of the area. Beyond the Sunday system, things look to remain dry for the rest of the extended. Both the GFS and EURO advertise zonal flow aloft, with the potential for a stronger wave to drop out of Canada near the end of the extended. This could lead to a return to cooler temps towards next weekend, though confidence is extremely low, as there is little in the way of ensemble support for this as of now. && .AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon) Issued at 1232 PM CDT Fri Oct 9 2020 VFR conditions will prevail over the next 24 hours. Winds will become light and variable late this evening through tomorrow morning. There is a little haze across western Nebraska, however no impacts to visibility are expected at this time. && .LBF WATCHES/WARNINGS/ADVISORIES... Fire Weather Watch from Saturday afternoon through Saturday evening for NEZ204. && SHORT TERM...Brown LONG TERM...Brown AVIATION...Gomez
Hazardous weather outlook, Oct 9, 11:01 AM MDT, 2 hours 55 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 1201 PM CDT Fri Oct 9 2020 NEZ004>010-022>029-035>038-056>059-069>071-094-101715- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 1201 PM CDT Fri Oct 9 2020 /1101 AM MDT Fri Oct 9 2020/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...THIS AFTERNOON AND TONIGHT. Near record heat with highs around 90 combined with very dry air will result in widespread near critical fire weather conditions today. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. Winds strengthen Saturday while humidity remains low, resulting in critical fire weather for the panhandle and western Sandhills. A Fire Weather Watch is in effect for zone 204 during the afternoon and early evening. Elevated fire weather concerns continue into Sunday and Monday for southwest and western Nebraska. Scattered thunderstorms may affect southwest and north central Nebraska Sunday evening and night. The threat of severe weather appears low at this time. Precipitation amounts are expected to be light. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 9, 2:08 AM MDT | Fire Weather Watch | LBF | Arthur, Cherry, Deuel, Garden, Grant, Keith and 1 more | 12 hr |
| Oct 9, 1:56 PM MDT | Fire Weather Watch | LBF | Arthur, Blaine, Brown, Chase, Cherry, Deuel and 12 more | 24 hr |
Nearby
Red Flag Warnings in Nebraska, 2020Every red flag warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.